Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



The nonlinear circular membrane under a vertical force

Author: R. W. Dickey
Journal: Quart. Appl. Math. 41 (1983), 331-338
MSC: Primary 73K15
DOI: https://doi.org/10.1090/qam/721423
MathSciNet review: 721423
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The exact theory for the deformation of a plane circular membrane under a vertical force is derived. It is shown that the system of equations can be reduced to a single, nonlinear, ordinary differential equation. In addition it is shown that the Foppl approximation is the first term in an asymptotic expansion of the exact theory.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73K15

Retrieve articles in all journals with MSC: 73K15

Additional Information

DOI: https://doi.org/10.1090/qam/721423
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society